Alert archive / Puerto Rico / Special Weather Statements in 2021
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Sep 13, 2021, 12:49 PM CDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2021, 12:49 PM CDT (17:49 UTC)
- Expired
- Sep 13, 2021, 1:15 PM CDT
- In force
- 26 min
- Issued by
- NWS JSJ
- Hail
- 0.00 in
- Wind
- 30
The radar
The San Juan radar (TJUA), 44 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
880
WWCA82 TJSJ 131749 RRA
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
149 PM AST Mon Sep 13 2021
PRZ006-131815-
Central Interior PR-
149 PM AST Mon Sep 13 2021
...A strong thunderstorm will impact portions of Villalba, Coamo,
Morovis, Jayuya, Ciales and Orocovis Municipalities through 215 PM
AST...
At 149 PM AST, Doppler radar was tracking a strong thunderstorm over
Palomas, or near Villalba, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jayuya, Orocovis, Ciales, Morovis and Villalba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1818 6638 1811 6643 1815 6651 1818 6659
1816 6664 1834 6654 1834 6640
TIME...MOT...LOC 1749Z 137DEG 12KT 1819 6646
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CRSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Sep 13, 10:06 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Sep 13, 10:06 AM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1106 AM AST Mon Sep 13 2021 .UPDATE... No changes to inherited forecast, which is tracking well. An area of enhanced moisture is tracking over the area, with precipitable water values in excess of 2 inches - the 12Z upper air sounding showed PWAT of 2.06 inches. The TUTT is west/northwest of the islands, supporting good instability over the area, leading to more active weather. The sounding corroborates the high instability over the area, with surface CAPE of 3849 J/kg, and 500 hPa temperature of -6.8C. Also contributing to the risk for urban and small stream flooding is a weakened steering flow over the area. Yesterday, the steering flow was almost 20 knots, and today it is around 12 knots, so showers are likely to not move as quickly. && .AVIATION... No chg to previous AVN. Prevailing VFR but showers and isolated tstorms will continue to develop and move west northwest across the Atlantic waters and passages btwn Eastern PR and the Northern Leeward islands. SHRA expected to increase in and around PR and the USVI due to the presence of an upper low and tropical wave moisture. SHRA/ Isold TSRA dvlpmnt will cause VCSH/VCTS at TJSJ/TJBQ TJMZ/TJPS til 13/23Z. Wnds fm E-SE 10-15 kts w/ocnl hir gusts and sea breeze variations bcmg lgt/vrb aft 13/22Z. Passing SHRA/ Isold TSRA fcst across the flying area into tonight. SCT ocnl BKn lyrs nr FL025...FL050..FL100.and btw FL200-FL250. && .MARINE... Winds remain generally out of the east at up to 15 knots across the local waters. Seas are at 5 feet or less, and will subside, becoming generally 3 feet or less by midweek. There is a moderate risk of rip currents for beaches of Culebra, northern Puerto Rico, eastern Vieques, and northern and eastern St. Croix. && .PREV DISCUSSION... /issued 436 AM AST Mon Sep 13 2021/ SYNOPSIS... Unstable conditions aloft will enhanced once again the afternoon shower activity over the local area. As a result, urban and small stream flooding is expected with the heaviest activity, mainly over Puerto Rico. For Tuesday into Wednesday, the unsettled conditions continue as above normal moisture continues over the region and combine with the upper level trough. SHORT TERM...Today through Wednesday... Essentially an unsettled and rainy pattern is expected in the short term. An upper trough is still causing instability across the local area, as it remains nearly stationary to the north of Hispaniola. An increase in moisture will occur gradually, and the shower and thunderstorm activity will gradually increase in the early morning hours. Therefore, today's forecast has showers and thunderstorms in the morning for eastern PR as well as areas near and around the USVI. Also, the mid levels temperatures are slightly colder than normal, and are expected to get about a degree colder by this evening, from -7 to -8, which would contribute to enhanced thunderstorm potential this afternoon and into Tuesday. For this reason, the forecast for today has showers with isolated to scattered thunderstorms across several sectors of PR, with a risk of urban and small stream flooding. Eastern PR is expected to observe the most rainfall starting around the mid-morning hours into the early afternoon, while central and western PR would have the peak of the rainfall in the afternoon hours. The USVI could observe moderate showers and nearby thunderstorms as well, but the rainfall is expected to cause mainly ponding of water on roadways and poor drainage areas. Most of the activity near the USVI is expected to be in the morning hours, with a brief break in the early afternoon, then passing showers and isolated thunderstorms again in the late afternoon hours. The upper trough will remain nearly stationary today into Tuesday, but it is forecast to be over Cuba by Wednesday, which it could still cause instability over the local area, but perhaps less of an impact than what is expected today and Tuesday. The available moisture will pool over the local area, which will cause above normal moisture through Wednesday. The model guidance is still suggesting the precipitable water values to remain near 2 inches. This pattern is expected to continue causing rainy conditions with thunderstorms as the instability of the upper trough will combine with the deep moisture. Any diurnal heating and sea breeze convergence over PR would cause areas of enhanced thunderstorm potential. Some areas across southern PR have only a slight chance of showers over the next few days. The USVI will have mainly passing shower activity, but some of the showers and thunderstorms could be heavy for brief periods. The daytime high temperatures are forecast to be near 90 degrees once again today across the lower elevations of PR and the USVI, with heat index values in the low 100s. However, given the amount of moisture and possible cloudiness expected today, it would not be surprising for the daytime high temps to peak in the upper 80s. LONG TERM...Thursday through Monday... An upper level high pressure will be to the north of the local area starting in the long term period. In addition, at the mid levels, a high pressure will be present, resulting in relatively stable conditions in the mid and upper levels. Meanwhile, at the surface, a weak trough located well to northwest will maintain plenty of tropical moisture with precipitable water values above climatological normals. As a result, for Thursday, expect afternoon convection with isolated thunderstorms mainly over western and northwestern sections of Puerto Rico. For late Wednesday into Friday, according to NASA Dust Extinction Aerosol Model, low to moderate concentrations of Saharan dust will move through the local islands. As a result, hazy skies are possibles over the forecast area. For the upcoming weekend, a drier pattern is expected, due to a drier airmass that filters into the region. Therefore, this airmass, in combination with stable conditions aloft, will result in mainly fair weather. However, patches of low level moisture, the local effects, and diurnal heating can cause isolated to scattered showers across western Puerto Rico. Monday is expected to be a transition day, as the model guidance suggests that the available moisture will increase, due to an approaching tropical wave, currently being monitored by the National Hurricane Center. AVIATION...SHRA is gradually increasing, and will cause at least VCSH or VCTS across the USVI terminals early this morning, while VCTS is forecast at TJSJ after 13/14Z. Winds will be light and VRB through 13/13Z, but gusty near the SHRA/TSRA, otherwise winds will increase to around 10-15KT from the east. Sea breeze variations in wind direction expected at TJPS after 13/13Z. VCTS possible at TJPS and TJBQ after 13/15Z. Winds will decrease after 13/23Z. Overall, passing SHRA/TSRA are expected across the local flying area today and tonight. MARINE... Across the regional waters, tranquil marine conditions will prevail for the next several days. Seas of up to 5 feet are expected. Winds are expected to be from the east, up to 15 knots. For today and tomorrow, isolated showers and thunderstorms will persist over the local waters. There is a moderate risk of rip currents for the northern beaches of Puerto Rico, as well as the beaches located over the eastern tip of Culebra, Vieques, and St. Croix. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 86 77 / 60 40 50 50 STT 88 79 89 79 / 60 50 60 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...RAM LONG TERM....CRS/ERG PUBLIC DESK...RVT
Hazardous weather outlook, Sep 13, 3:35 AM CDT, 9 hours 14 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 411 AM AST lunes 13 de septiembre de 2021 AMZ710>745-PRZ001>013-140815- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 411 AM AST lunes 13 de septiembre de 2021 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe el potencial de tronadas con lluvia fuerte y rafagas de vientos breves a traves del area, especialmente esta tarde. .Inundaciones...Lluvias fuertes podrian resultar en inundaciones urbanas y de riachuelos al igual que deslizamientos en areas de terreno empinado. .Oleaje...Oleaje ligeramente sobre 5 pies son posibles a traves del sector noreste de las aguas mar afuera del Atlantico. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas del norte de Puerto Rico al igual que para la mayoria de las playas en Culebra y las playas del este en Vieques. .Calor...Se esperan indices de calor entre 100 y 105 grados a traves de las areas bajas, con los indices mas altos a traves de las areas costeras del norte y este de Puerto Rico. .Dias dos hasta el siete...martes a domingo Humedad tropical profunda y una vaguada en los niveles altos al oeste del area continuara resultando en aguaceros y tronadas generalizadas hasta mediados de la semana. Inundaciones urbanas y de riachuelos al igual que deslizamientos en areas de terreno empinado seran posibles con la actividad de lluvia mas fuerte y persistente. Indices de calor elevados seran probables durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-140815- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 411 AM AST lunes 13 de septiembre de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche. .Tronadas...Existe el potencial de tronadas con lluvia fuerte y rafagas de vientos breves a traves de las islas durante el dia. .Inundaciones...Lluvias fuertes podrian resultar en acumulacion de agua en carreteras y en areas de pobre drenaje. Inundaciones urbanas menores no se pueden descartar. .Oleaje...Oleaje ligeramente sobre 5 pies son posibles a traves del sector noreste de las aguas mar afuera del Atlantico. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y este de Santa Cruz. .Dias dos hasta el siete...martes a domingo Humedad tropical profunda y una vaguada en los niveles altos al oeste del area continuara resultando en aguaceros y tronadas generalizadas hasta mediados de la semana. Acumulacion de agua en carreteras y en areas de pobre drenaje al igual que inundaciones menores seran posibles. Indices de calor elevados seran probables durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Sep 13, 12:43 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service San Juan PR
143 PM AST Mon Sep 13 2021
PRZ005-008>010-131830-
Northwest PR-North Central PR-Mayaguez and Vicinity PR-
Western Interior PR-
143 PM AST Mon Sep 13 2021
...Strong thunderstorms will impact municipalities of interior and
northwestern Puerto Rico from Arecibo and Utuado to Aguadilla,
Rincon, and Mayaguez through 230 PM AST...
At 141 PM AST, Doppler radar was tracking an area of strong
thunderstorms in northwestern Puerto Rico.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Arecibo, Aguadilla, Aguada, Rincon, Moca, Anasco, Camuy,
Quebradillas, San Sebastian, Las Marias, Isabela, Mayaguez, Utuado,
Lares, Hatillo, La Playa, Aceitunas, Caban, Rafael Capo and San
Antonio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1848 6692 1849 6679 1847 6674 1850 6663
1848 6658 1818 6669 1818 6716 1821 6715
1829 6719 1830 6723 1835 6727 1842 6716
1849 6717 1851 6714 1852 6705
TIME...MOT...LOC 1741Z 189DEG 11KT 1850 6713 1825 6675
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CRSSpecial weather statement, Sep 13, 12:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
149 PM AST Mon Sep 13 2021
PRZ006-131815-
Central Interior PR-
149 PM AST Mon Sep 13 2021
...A strong thunderstorm will impact portions of Villalba, Coamo,
Morovis, Jayuya, Ciales and Orocovis Municipalities through 215 PM
AST...
At 149 PM AST, Doppler radar was tracking a strong thunderstorm over
Palomas, or near Villalba, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jayuya, Orocovis, Ciales, Morovis and Villalba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1818 6638 1811 6643 1815 6651 1818 6659
1816 6664 1834 6654 1834 6640
TIME...MOT...LOC 1749Z 137DEG 12KT 1819 6646
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CRSSpecial weather statement, Sep 13, 12:49 PM CDT, 0 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
143 PM AST lunes 13 de septiembre de 2021
PRZ005-008>010-131830-
Noroeste-Norte Central-Mayaguez y vecindad- Oeste interior-
143 PM AST lunes 13 de septiembre de 2021
...Tronadas fuertes impactaran los municipios del interior y noroeste
de Puerto Rico desde Arecibo y Utuado hasta Aguadilla, Rincon
y Mayaguez hasta las 2:30 PM AST...
A la 141 PM AST, el radar doppler estaba mostrando una tronada
fuerte en el noroeste de Puerto Rico.
PELIGROS...Vientos en exceso de 30 mph.
RECURSO...Radar.
IMPACTOS...Rafagas de vientos pudieran derrumbar ramas de arboles y
objectos sueltos.
Areas que pudieran ser impactadas incluyen...
Arecibo, Aguadilla, Aguada, Rincon, Moca, Anasco, Camuy,
Quebradillas, San Sebastian, Las Marias, Isabela, Mayaguez, Utuado,
Lares, Hatillo, La Playa, Aceitunas, Caban, Rafael Capo y San
Antonio.
MEDIDAS DE PRECAUCION/PREPARATIVOS...
Si se encuentra en el exterior, considere buscar refugio dentro de
un edificio.
Rayos frecuentes de nube a suelo estan ocurriendo con estas tronadas.
Los rayos pueden afectar hasta 10 millas lejos de la tronada. Busque
lugar seguro dentro de un edificio o vehiculo. Vientos en rafagas
hasta 10 mph son posibles con estas tormentas.
&&
TAMANO MAXIMO DE GRANIZO...0.00 PULGADAS
RAFAGA DE VIENTO MAXIMA...30 MPHThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 11:57 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 13, 12:32 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 13, 12:43 PM CDT | Special Weather Statement | JSJ | 47 min | |
| Sep 13, 1:10 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 13, 2:25 PM CDT | Special Weather Statement | JSJ | 35 min | |
| Sep 13, 3:02 PM CDT | Areal Flood Advisory | JSJ | 86 min |
Nearby
Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.